Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having type 2 diabetes and fibromyalgia. Feeling dizzy and unbalanced. Took insulin. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi I'm Claire,
I have type 2 Diabetes. I have been feeling really tense and I have had a lot of major things take place in my life.
I feel overwhelmed. I also have Fibromyalgia.
I stood up awhile ago and I felt like I was going to faint. Room blackened, I got very dizzy and unbalanced.
I took my blood sugar and it was 411. I took insulin and sat down. It has been over an hour.
Do I have reaL proplem?

Posted Thu, 19 Jul 2012 in Diabetes
Follow-up: Having type 2 diabetes and fibromyalgia. Feeling dizzy and unbalanced. Took insulin. Concerned 5 minutes later
I do not have vulver heart disease. My problem remains in elevated blood sugar .
Answered by Dr. Anil Grover 35 minutes later

Thanks for writing in.
I read your mail with diligence.
I am a medical specialist with an additional degree in cardiology. Seventy percent of cardiology patients I see and treat have Diabetes Mellitus type II.

You have had an episode of blackout what is most likely due to elevated blood sugar that much you have rightly inferred. All other diseases you have become of lesser importance than controlling your Diabetes. You have not details of medicine but you did take insulin so I assume that your diabetes management involves insulin with or without oral drugs. Your blood sugar going up to 411 means uncontrolled diabetes and yes, as you have asked it is a real problem.

Normally, with help of combination of Long Acting Insulin and plain Insulin taken before breakfast and before Dinner most of the diabetics do well. An underlying overt or covert infection, stress or some sugary food "binge" sometime necessitated by social circumstances can push the Sugar to 411. It can be XXXXXXX as in a person like you can tilt the balance to a XXXXXXX situation of "HYPER OSMOLER COMA". Which is essential relative dehydration because of excess of sugar in blood and temporarily affect the brain to cause problems of loss of consciousness.

Brighter side is despite high sugar, it could be controlled with insulin. What now. If you can kindly write to me in follow up query details of your sugar profile, HbA1C, treatment being taken. Please also mention other diseases and investigations like lipid profile and renal function tests you might have. This is because, with your help I can prepare a suggestion of management protocol for you for your doctor's knowledge and assent so that you do not suffer any emergency situation in future.

Looking forward to hear from you.

With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor